Flash Flood, Fillmore
- When
- July 25, 4:45 AM CST to 6:35 AM CST
- Where
- Fillmore County, Central Portion
- Property damage
- $3,000
- Crop damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.667, -92.083
Rainfall amounts of 5 to 6 inches in three hours caused flash flooding. Law enforcement officials reported numerous roads were washed out in the Harmony and Preston areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Rainfall amounts of 5 to 6 inches in three hours caused flash flooding. Law enforcement officials reported numerous roads were washed out in the Harmony and Preston areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 25, 2:33 AM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 333 AM CDT MON JUL 25 2005 .SHORT TERM...THROUGH WEDNESDAY MAIN FORECAST CONCERN IS WITH THE RAIN CHANCES INTO TUESDAY. SURFACE ANALYSIS THIS MORNING SHOWS AN AREA OF LOW PRESSURE OVER CENTRAL NEBRASKA. STALLED BOUNDARY EXTENDS EAST FROM THE LOW ACROSS NORTHERN IOWA INTO EXTREME SOUTHERN WISCONSIN. WEAK COLD FRONT EXTENDS FROM THE MINNESOTA ARROWHEAD INTO SOUTHERN NORTH DAKOTA. MCS ONGOING NORTH OF THE STALLED BOUNDARY ACROSS NORTHWEST IOWA INTO SOUTHERN MINNESOTA WITH THE LEADING EDGE APPROACHING THE WESTERN PARTS OF THE FORECAST AREA. 00Z MODELS ARE VERY SIMILAR WITH THE MASS FIELD TRENDS AND ARE CLOSE WITH THE QPF PLACEMENT AS WELL. TOWARD THE END OF THE PERIOD...THE NAM IS FASTER TO BRING THE NEXT COLD FRONT INTO THE UPPER MIDWEST THAN THE GFS AND THE SLOWER SOLUTION IS PREFERRED AT THIS TIME. THE ONGOING MCS JUST TO THE WEST IS EXPECTED TO CONTINUE MOVING EAST AND INTO THE FORECAST AREA THIS MORNING. THE LOW LEVEL MOISTURE TRANSPORT IS EXPECTED TO TURN AND BE MORE FROM THE WEST AROUND SUNRISE BUT THEN TURN TO BE MORE FROM THE SOUTH AGAIN DURING THE AFTERNOON AS THE SURFACE WAVE APPROACHES. WITH THE FLOW PATTERN... EXPECTING THE MCS TO MOVE INTO THE FORECAST AREA BUT SLOWLY WEAKEN AFTER SUNRISE. HOWEVER...WITH THE MOISTURE TRANSPORT EXPECTED TO INCREASE AGAIN DURING THE AFTERNOON...IT MAY NOT TOTALLY DIE OUT AND COULD START TO INCREASE IN COVERAGE AGAIN LIKE THE GFS IS SHOWING. WILL CONTINUE WITH THE HIGH POPS ACROSS THE WEST THIS MORNING AND BASED ON LAST MINUTE RADAR TRENDS WILL PROBABLY HAVE TO GO CATEGORICAL FOR PORTIONS OF THE AREA THIS MORNING. WILL ALSO STAY WITH THE HIGH CHANCE POPS FOR THE AFTERNOON IN CASE THE COMPLEX DECIDES TO START INCREASING IN COVERAGE. THE WEAK COLD FRONT WILL GET PUSHED SOUTH TONIGHT AS A SHORT WAVE TROUGH MOVES ACROSS THE UPPER MIDWEST. THE FRONT IS EXPECTED TO CATCH UP WITH THE SURFACE WAVE ALLOWING IT TO THEN CONTINUE MOVING NORTHEAST AS THE SHORT WAVE TROUGH EXITS OUT OF THE REGION TUESDAY MORNING. STRONG FRONTOGENETICAL FORCING IS SHOWN BY THE NAM IN THE 1000-850 MB LAYER WITH THE FRONT AND THIS WILL IMPACT THE FORECAST AREA THIS EVENING. AREA WILL ALSO COME UNDER THE RIGHT ENTRANCE REGION OF THE 300 MB JET WITH THE RESULTING AGEOSTROPHIC ASCENT AIDING IN THE VERTICAL MOMENTUM. THE NAM IS SHOWING THE COMBINATION OF THE DYNAMICAL FORCING FROM THE SHORT WAVE TROUGH...THE LOW LEVEL FRONTOGENETICAL FORCING AND THE AGEOSTROPHIC CIRCULATION SHOULD PRODUCE OVER 10 UBAR/S OF VERTICAL VELOCITIES IN THE 1000-500 MB LAYER. WITH SUCH STRONG FORCING BELIEVE ALL AREAS OF THE CWA WILL SEE RAIN TONIGHT AND HAVE RAISED THE POPS TO CATEGORICAL. PRECIPITABLE WATERS WILL BE AROUND 2 INCHES AND SOME LOCALLY HEAVY RAINS WILL LIKELY OCCUR. UNLIKE YESTERDAY WHEN UP TO THREE ROUNDS OF HEAVY RAIN LOOKED TO BE POSSIBLE...NO ONLY EXPECTING ONE OR TWO ROUNDS OF HEAVY RAIN. QPF AMOUNTS IN THE GRIDS WILL BE BETWEEN 1.75 AND 2.5 INCHES BUT WILL HOLD OFF ON A FLOOD WATCH FOR NOW AND LET LATER SHIFTS DETERMINE IF IT WILL BE NECESSARY BASED ON HOW MUCH RAIN OCCURS WITH THE MCS THIS MORNING. THE OVERALL PATTERN LOOKS TO BE PROGRESSIVE ENOUGH TO PUSH THE FRONT SOUTH OF THE FORECAST AREA TUESDAY MORNING. MAINTAINED THE POPS ACROSS THE AREA FOR THAT TIME PERIOD...BUT AS SUGGESTED BY PREVIOUS DISCUSSION...REMOVED THEM FOR TUESDAY AFTERNOON AND NIGHT. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY THE GFS IS ABOUT 6 TO 12 HOURS SLOWER THAN THE NAM SWINGING THE NEXT SHORT WAVE TROUGH ACROSS SOUTHERN CANADA TOWARD THE GREAT LAKES. THIS RESULTS IN KEEPING THE ASSOCIATED COLD FRONT ALONG THE CANADIAN BORDER WHILE THE NAM DRIVES IT SOUTH INTO NORTHERN WISCONSIN. WENT WITH THE SLOWER SOLUTION AND MAINTAINED THE DRY FORECAST ACROSS THE NORTH FOR WEDNESDAY NIGHT. THE GFS THEN SLIDES THE FRONT SOUTH ACROSS THE AREA THURSDAY AND THURSDAY EVENING. SOME LOW CHANCE POPS MAY BE NEEDED IN THIS TIME FRAME IF CURRENT MODEL TRENDS CONTINUE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 530 AM CDT MON JUL 25 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-261100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 530 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN EAST-WEST FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS NORTHERN IOWA AND FAR NORTHERN ILLINOIS TODAY. WARM AND MOIST AIR WILL CONTINUE TO SURGE NORTHWARD INTO AND ACROSS THE BOUNDARY TODAY AND TONIGHT...AS LOW PRESSURE STRENGTHENS IN THE CENTRAL PLAINS. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY...MAINLY ALONG AND SOUTH OF INTERSTATE 90. AS WINDS ALOFT AND INSTABILITY NEAR AND SOUTH OF THE FRONT INCREASE TODAY...SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE SEVERE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE NEAR THE FRONTAL BOUNDARY. AS THE LOW MOVES EAST ALONG THE FRONT TONIGHT...THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD...AND SPREAD NORTHEAST ACROSS THE ENTIRE AREA. WITH A VERY MOIST AIRMASS IN PLACE...HEAVY RAINS CAN BE EXPECTED WITH SOME OF THE STORMS. THERE IS POTENTIAL FOR REPEAT THUNDERSTORMS OVER PARTS OF THE AREA...AND FLASH FLOOD PRODUCING RAINS. THE GREATEST THREAT FOR FLASH FLOOD PRODUCING RAINS IS ALONG AND SOUTH OF INTERSTATE 90...WHERE LOCALLY HEAVY RAINS MAY FALL WITH THE STORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME THUNDERSTORMS MAY LINGER OVER AREAS ALONG AND SOUTH OF INTERSTATE 90 TUESDAY MORNING...OTHERWISE COOLER...DRIER CANADIAN HIGH PRESSURE WILL MOVE INTO THE REGION ON TUESDAY. THE NEXT CHANCE OF THUNDERSTORMS LOOKS TO BE SATURDAY WITH THE APPROACH OF A COLD FRONT FROM THE NORTH. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. RAINFALL REPORTS WOULD BE APPRECIATED TODAY THROUGH TUESDAY MORNING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1206 AM CDT MON JUL 25 2005 WIZ061-250615- GRANT THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 673 FOR THE FOLLOWING AREAS IN WISCONSIN THIS CANCELS 1 COUNTY IN SOUTHWEST WISCONSIN GRANT THIS INCLUDES THE CITIES OF...PLATTEVILLE.
The La Crosse radar (KARX), 74 km away, was scanning. The volume nearest the first event began at 10:45 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466133.